MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility reported that during a splenic artery aneurysm, the physician was trying to remove an undeployed.018" via bahn and felt resistance, and the patient experienced pain.He applied nitro paste and carefully removed the entire system (sheath, via bahn and.018" wire).The sheath was visibly kinked.Hemostasis was achieved with the tr band.There was no surgical intervention required.The patient was stable.The treatment of splenic artery aneurysm procedure outcome was unsuccessful, however was not related to the sheath.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One r2p slender guiding sheath was returned for product evaluation.The returned product included the sheath.The sample was subjected to visual analysis.There was 42.3cm of a via bahn sticking out from the r2p sheath and 139.6cm guidewire was sticking out from the proximal end of the via bahn.18.2cm of guidewire was sticking out from the r2p sheath tip.There was compression from 5.9cm to 7.6cm, 19.7cm to 33.6cm, 37.8cm to 38.1cm, 42.5cm to 42.7cm, 53.1cm to 53.4cm, 55.7cm to 56.2cm, 58.0cm to 58.5cm, 60.7cm to 61.0cm, 63.2cm to 65.8cm.A kink was also found on the sheath 65.0cm.Swage band on the r2p hub was properly placed and there was no damage to the sheath tip.The complaint can be confirmed for sheath mechanical damage.The exact root cause cannot be determined.The likely root cause is the r2p sheath faced resistance during insertion or tracking to the target anatomy.Review of the dhr showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode & effects analysis (fmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key14541322
Report Number1118880-2022-00037
Device Sequence Number12456072
Product Code DYB
UDI-Device Identifier00389701012384
UDI-Public00389701012384
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C95W
Device Lot Number0000040276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer06/09/2022
Initial Report FDA Received Date05/30/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE .018" VIA BAHN REF. VBJR0610002A; NITRO PASTE; TR BAND
Patient Age26 YR
Patient SexFemale
Patient Weight93 KG
Patient EthnicityNon Hispanic